Alert archive / Kentucky / Flash Flood Warnings in 2025
Flash Flood Warning 69, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jun 28, 2025, 2:28 PM CDT for Logan County, Simpson County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2025, 2:28 PM CDT (19:28 UTC)
- Expired
- Jun 28, 2025, 5:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Logan County, KY, Simpson County, KY
The radar
The Ft Campbell radar (KHPX), 50 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1469 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
038
WGUS53 KLMK 281928
FFWLMK
KYC141-213-282230-
/O.NEW.KLMK.FF.W.0069.250628T1928Z-250628T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
228 PM CDT Sat Jun 28 2025
The National Weather Service in Louisville has issued a
* Flash Flood Warning for...
Central Logan County in south central Kentucky...
Western Simpson County in south central Kentucky...
* Until 530 PM CDT.
* At 228 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Additional rainfall amounts of 1 to 1.5 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Russellville, Franklin, Auburn, Adairville, Dennis, Middleton,
Schochoh, Oakville, Turnertown and Prices Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report flooding to your local law enforcement agency when you
can do so safely and have them relay your report to the National
Weather Service in Louisville.
&&
LAT...LON 3701 8681 3698 8668 3683 8659 3665 8661
3665 8662 3665 8671 3665 8672 3665 8673
3665 8703
FLASH FLOOD...RADAR INDICATED
$$
MJ2 follow-up statements
611
WGUS73 KLMK 282042
FFSLMK
Flash Flood Statement
National Weather Service Louisville KY
342 PM CDT Sat Jun 28 2025
KYC141-213-282230-
/O.CON.KLMK.FF.W.0069.000000T0000Z-250628T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Logan KY-Simpson KY-
342 PM CDT Sat Jun 28 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT THIS
AFTERNOON FOR CENTRAL LOGAN AND WESTERN SIMPSON COUNTIES...
At 342 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 3 inches of rain have
fallen. Additional rainfall amounts of up to 1 inch are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Russellville, Franklin, Auburn, Adairville, Dennis, Middleton,
Schochoh, Oakville, Turnertown and Prices Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report flooding to your local law enforcement agency when you
can do so safely and have them relay your report to the National
Weather Service in Louisville.
&&
LAT...LON 3701 8681 3698 8668 3683 8659 3665 8661
3665 8662 3665 8671 3665 8672 3665 8673
3665 8703
FLASH FLOOD...RADAR INDICATED
$$
MJ939
WGUS73 KLMK 282225
FFSLMK
Flash Flood Statement
National Weather Service Louisville KY
525 PM CDT Sat Jun 28 2025
KYC141-213-282235-
/O.EXP.KLMK.FF.W.0069.000000T0000Z-250628T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Logan KY-Simpson KY-
525 PM CDT Sat Jun 28 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 530 PM CDT THIS AFTERNOON FOR
CENTRAL LOGAN AND WESTERN SIMPSON COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
&&
LAT...LON 3701 8681 3698 8668 3683 8659 3665 8661
3665 8662 3665 8671 3665 8672 3665 8673
3665 8703
$$
MJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 2:26 PM CDT, 2 minutes earlier. Its key messages:
- * Chances for afternoon/evening showers and storms each day through Monday. * Less humid conditions arrive next Wednesday and Thursday. * Independence Day looks optimistic with a scattered chance for non-severe showers and storms.
Area forecast discussion, Jun 28, 2:26 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Louisville KY 326 PM EDT Sat Jun 28 2025 .KEY MESSAGES... * Chances for afternoon/evening showers and storms each day through Monday. * Less humid conditions arrive next Wednesday and Thursday. * Independence Day looks optimistic with a scattered chance for non-severe showers and storms. && .SHORT TERM /THROUGH TONIGHT/... Issued at 326 PM EDT Sat Jun 28 2025 This afternoon... scattered showers and storms have developed over the region. This will continue through sunset before dissipating. These storms are very disorganized and pulse-y which will bring some gusty winds, lightning, and heavy rain. Tonight... calm to light winds overnight and scattered to broken mid- level clouds will help for fog to develop in the early morning. Fog may become dense in areas that saw rain this afternoon and in protected valley areas. Sunday... fog will thin and lift within a few hours of sunrise. Winds will pick up out of the southwest, continuing to usher in warm, moist air. Diurnal convection is expected to develop in the afternoon, remaining disorganized. Gusty winds, lightning, and heavy rain will be possible through sunset. High temperatures will be in the mid-upper 80s with dew points in the low 70s. && .LONG TERM /SUNDAY THROUGH SATURDAY/... Issued at 326 PM EDT Sat Jun 28 2025 Sunday Night - Monday Night... On Monday, a trough swings through the region, bringing better forcing and shear to a very moist and unstable airmass that has been over the region for several days. Storms may become a little more organized than what we saw over the last several days. SPC has a marginal over the northern third of the region, which makes sense. Gusty to damaging winds, small hail, lightning, and heavy rain will be possible in the afternoon and into the overnight. Tuesday - Thursday... A cold front will push through the region, allowing dew points to drop and conditions to become more comfortable. Temperatures will remain near normal in the mid-upper 80s. High pressure will be over the region, helping to keep conditions dry and skies mostly sunny. Independence Day - Next Weekend... Another trough may brush the northern half of the region late week, bringing a scattered chance for showers and storms. Following, we will see brief high pressure over the region before it pushes east of the region and precip chances increase again. Independence day continues to look optimistic with just a scattered chance for non- severe showers and storms at this time. && .AVIATION /18Z TAFS THROUGH 00Z MONDAY/... Issued at 137 PM EDT Sat Jun 28 2025 Scattered showers and storms have developed over the region and will impact the terminals through the afternoon. As the sun sets this evening, showers and storms will dissipate. Most of the night will feature calm to light winds and increasing mid-level skies. In the early morning, there is a signal for some patchy dense fog, especially in areas with recent rainfall. Fog will burn off with sunrise and as winds pick up out of the southwest. Another round of scattered showers and storms is expected Sunday afternoon. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...None. IN...None. && SHORT TERM...SRW LONG TERM...SRW AVIATION...SRW
Hazardous weather outlook, Jun 28, 2:27 PM CDT, 1 minute before
Hazardous Weather Outlook National Weather Service Louisville KY 327 PM EDT Sat Jun 28 2025 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-291930- Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson- Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin- Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion- Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- 327 PM EDT Sat Jun 28 2025 /227 PM CDT Sat Jun 28 2025/ This Hazardous Weather Outlook is for portions of southern Indiana and central Kentucky. .DAY ONE...Tonight. Afternoon thunderstorms will produce lightning, with locally torrential rainfall and gusty winds also possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Chances for afternoon showers and thunderstorms will persist through Monday. Gusty winds, heavy rain and lightning are the main threats. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. SRW
In the hours before
Special weather statement, Jun 28, 1:42 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Louisville KY
142 PM CDT Sat Jun 28 2025
KYZ027-061>063-071-281915-
Hart KY-Grayson KY-Warren KY-Edmonson KY-Butler KY-
142 PM CDT Sat Jun 28 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HART...EAST CENTRAL
BUTLER...SOUTHEASTERN GRAYSON...NORTHEASTERN WARREN AND EDMONSON
COUNTIES THROUGH 215 PM CDT...
At 142 PM CDT, Doppler radar was tracking a strong thunderstorm near
Brownsville, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brownsville, Windyville, Chalybeate, Black Gold, Girkin, Broadway,
Tuckertown, Huff, Straw, and Wax.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3719 8648 3740 8615 3718 8597 3716 8602
3717 8605 3715 8606 3703 8636
TIME...MOT...LOC 1842Z 237DEG 20KT 3715 8635
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MJSpecial weather statement, Jun 28, 1:44 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Louisville KY
244 PM EDT Sat Jun 28 2025
INZ090-091-KYZ025-029-030-281915-
Floyd IN-Harrison IN-Jefferson KY-Bullitt KY-Meade KY-
244 PM EDT Sat Jun 28 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HARRISON...SOUTH
CENTRAL FLOYD...EAST CENTRAL MEADE...SOUTHWESTERN JEFFERSON AND
NORTHWESTERN BULLITT COUNTIES THROUGH 315 PM EDT...
At 243 PM EDT, Doppler radar was tracking a strong thunderstorm near
Brandenburg, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Louisville, Shively, Hollyvilla, Valley Station, Pleasure Ridge Par,
Pleasure Ridge Park, Fairdale, St. Dennis, Lanesville, and Elizabeth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3808 8572 3800 8594 3801 8595 3800 8600
3798 8600 3794 8611 3809 8623 3831 8590
TIME...MOT...LOC 1843Z 237DEG 20KT 3806 8610
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MJSpecial weather statement, Jun 28, 1:49 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Louisville KY
249 PM EDT Sat Jun 28 2025
INZ092-KYZ030-031-034-038-281915-
Clark IN-Jefferson KY-Shelby KY-Oldham KY-Spencer KY-
249 PM EDT Sat Jun 28 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CLARK...SOUTHERN
OLDHAM...NORTHWESTERN SPENCER...NORTHWESTERN SHELBY AND NORTHEASTERN
JEFFERSON COUNTIES THROUGH 315 PM EDT...
At 249 PM EDT, Doppler radar was tracking a strong thunderstorm over
Crossgate, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Louisville, Jeffersonville, Jeffersontown, St. Matthews, Lyndon,
Middletown, Douglass Hills, Prospect, Hurstbourne, and
Graymoor-Devondale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3836 8531 3810 8538 3821 8574 3838 8569
TIME...MOT...LOC 1849Z 281DEG 15KT 3828 8563
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MJSpecial weather statement, Jun 28, 1:50 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Louisville KY
150 PM CDT Sat Jun 28 2025
KYZ070>072-281930-
Warren KY-Logan KY-Simpson KY-
150 PM CDT Sat Jun 28 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LOGAN...SIMPSON AND
SOUTHWESTERN WARREN COUNTIES THROUGH 230 PM CDT...
At 150 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Russellville, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Franklin, Auburn, Woodburn, Neosheo, Dennis, Rich Pond, Geddes, South
Union, Turnertown, and Salmons.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3670 8684 3688 8683 3691 8650 3665 8652
3664 8654
TIME...MOT...LOC 1850Z 272DEG 11KT 3679 8675
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MJSpecial weather statement, Jun 28, 1:53 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Louisville KY
253 PM EDT Sat Jun 28 2025
KYZ033>035-281930-
Shelby KY-Henry KY-Franklin KY-
253 PM EDT Sat Jun 28 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN SHELBY...
SOUTHEASTERN HENRY AND NORTHWESTERN FRANKLIN COUNTIES THROUGH 330 PM
EDT...
At 253 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of New Castle, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Frankfort, New Castle, Eminence, Pleasureville, Bryant, Mulberry,
North Pleasureville, Bethlehem, Slabtown, and Elmburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3845 8491 3844 8493 3842 8488 3838 8490
3837 8487 3836 8487 3836 8484 3820 8485
3826 8518 3844 8517 3846 8495 3844 8496
3843 8495 3843 8494 3846 8493 3846 8491
TIME...MOT...LOC 1853Z 272DEG 11KT 3835 8508
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MJSpecial weather statement, Jun 28, 1:55 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Louisville KY
255 PM EDT Sat Jun 28 2025
INZ090-091-KYZ030-281930-
Floyd IN-Harrison IN-Jefferson KY-
255 PM EDT Sat Jun 28 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL HARRISON...FLOYD AND
WEST CENTRAL JEFFERSON COUNTIES THROUGH 330 PM EDT...
At 255 PM EDT, Doppler radar was tracking a strong thunderstorm over
Corydon, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
New Albany, Corydon, St. Dennis, Galena, Greenville, Lanesville,
Crandall, New Middletown, Navilleton, and Moberly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3818 8585 3814 8621 3828 8625 3841 8590
3840 8583
TIME...MOT...LOC 1855Z 252DEG 22KT 3822 8613
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
BJSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 1:42 PM CDT | Special Weather Statement | LMK | Edmonson | 33 min |
| Jun 28, 1:49 PM CDT | Special Weather Statement | LMK | Jefferson | 26 min |
| Jun 28, 1:50 PM CDT | Special Weather Statement | LMK | Simpson | 40 min |
| Jun 28, 1:53 PM CDT | Special Weather Statement | LMK | Franklin | 37 min |
| Jun 28, 1:59 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 31 min |
| Jun 28, 2:07 PM CDT | Areal Flood Advisory | LMK | Logan, Simpson, Warren | 113 min |
| Jun 28, 2:12 PM CDT | Areal Flood Advisory | LMK | Edmonson | 2 hr |
| Jun 28, 2:36 PM CDT | Special Weather Statement | LMK | Shelby | 24 min |
| Jun 28, 2:44 PM CDT | Special Weather Statement | LMK | Taylor | 31 min |
| Jun 28, 3:01 PM CDT | Special Weather Statement | LMK | Spencer | 44 min |
| Jun 28, 3:05 PM CDT | Special Weather Statement | LMK | Metcalfe | 25 min |
| Jun 28, 3:19 PM CDT | Areal Flood Advisory | LMK | Allen, Barren, Metcalfe, Monroe | 3 hr |
| Jun 28, 3:22 PM CDT | Special Weather Statement | LMK | Green, Taylor | 23 min |
| Jun 28, 3:32 PM CDT | Special Weather Statement | LMK | Monroe | 28 min |
| Jun 28, 4:03 PM CDT | Special Weather Statement | LMK | Fayette, Jessamine | 42 min |
| Jun 28, 4:09 PM CDT | Special Weather Statement | LMK | Lincoln | 36 min |
| Jun 28, 4:36 PM CDT | Special Weather Statement | LMK | Clark | 39 min |
Nearby
Flash Flood Warnings in Kentucky, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.